Moon Face, Prednisolone, Weight Gain, Acne, Colitis, Help

1 Reply Updated



Conversation Starter

ram9 Says:


I was diagnosed one year ago with ulcerative colitis. After being put on numerous amounts of different medications, my gastroenterologist decided the most effective thing to do would to be to start the drug azathioprine, taking prednisolone as well - starting at 60mg per day and decreasing the dosage by 5mg every week. I am currently now on 20mg per day and have noticed a significant weight gain (around 8kg) and my face has increased massively (especially swollen eyelids and a double chin as well) I used to be of an average body type and frame (not too skinny and not too robust) but it has gotten to the point where I refuse to go in photos and end up having to leave parties or social events early, as I let my emotions get the better of me, and just end up in tears.. The first thing I now notice in people is their size/proportion and I never used to be like this. In addition to this, the sides of my face are covered in red acne, and the spots wont squeeze however hard i try. I am a very hygenic person , i wash my face morning and evening without fail with good quality products but the acne has been in the same place for about one month now and does not seem to be healing.
I just want to be able to go back to my normal, sociable self... What would happen if I just through the prednisolone in the bin? Would i recover my now-gone symptons of ulcerative colitis? Anyone who has experienced something similar to this PLEASE help me ! How long will it be before my face moulds back to its natural shape? Do the side effects of pred only discontue once I have, or will they decrease on a lower dosage? At the moment my self confidence is zero, looking in the mirror makes me cry (this probably sounds so pathetic and overreacting but I feel the lowest I have in my life) please hear my cry.



Showing Replies 1 - 1 of 1 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

First of all, please do not abruptly stop the Prednisolone! It must be slowly tapered for your own safety. Stopping abruptly could create much more serious health issues.

And as to the side effects, those are all normal, as listed by the FDA and they should go away after you finish your course of treatment, but it may take a month or two.

Additionally, I think you should speak to your doctor about the way you're feeling. Steroids can also cause depression and anxiety, which may be feeding your problem. You may need to take an antidepressant or something to help you for a few weeks.

Have you informed your doctor?

REPLYSHAREREPORT
Was this helpful?      0  


Viewing page 1 of 1     Reply


More Discussions:

help gain weight
i'am in my 30 yrs old now,and i feel like i havent grown so much.i'am only,165cm tall and 60 kg in weight.so i w... 1 reply
Help gaining weight
My Mum is 48 years old, 5ft 3lbs and she keeps losing weight and she is really skinny and size 8 trousers are to big. A ... 1 reply
Weight Gain Help
Good Day!!! I want to gain weight and looking for the best vitamins to take. I've been taking different vitamins for... 1 reply
help you gain weight
HI am 22 years old height 6'0 and weight 53-54 now which i was 50 and from almost a close to 2 month started working... 2 replies
need help to gain weight please help!
Hello I'm 23 and have always been under weight its real hard to gain any weight, the most I have been is about 99 po... 3 replies
drug to help gaining weight
Sir I m 19 yr old, my height is 6 feet and weight 55 kg can you plz suggest me some medicines or products which can impr... 4 replies
need a help to gain weight
hiiiii!!! my name is ruman ;n I m from india; my height is 5'5" inch n I m 18 years old with just 35 kg weight ;... 2 replies
Please Help me gain weight
I am an 18 year old women with a height of 158cm or 5"2 and have a weight of 40.5 . I badly need to gain weight espe... 2 replies
drug to help me gain weight
Hello i am 20 and i am a size 2. it is difficult for me to buy clothes. Was a size 8 to 10 before i had my child. and no... 5 replies
drug to help me gain weight.
i'm too skinny and i need to get fat, i mean i wanna increase in weight. pls what can i do to that. ## Sir I m 24 yr... 3 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 30 August 2015.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA